MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿; INTRODUCER, CATHETER
Model Number 406844
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fast-cath introducer sheath and dilator were received for evaluation.The device was returned due to insertion difficulty of a transseptal needle.The needle insertion difficulty was due to using a brk needle with a right sided guiding introducer dilator, not a transseptal introducer dilator as recommended.During functional testing, the dilator was flushed and a brk needle/stylet assembly was inserted but the needle was unable to exit the sheath assembly.The dilator tubing was cut length-wise and build-up of foreign material was noted at the tip of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the brk needle insertion difficulties is consistent with the incorrect use of the device, the cause of the foreign material remains unknown.
 
Event or Problem Description
This report is to advise of an event observed during analysis confirming a foreign material within the sr0 guiding introducer dilator.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8717910
Report Number3005334138-2019-00325
Device Sequence Number13892379
Product Code DYB
UDI-Device Identifier05414734202930
UDI-Public05414734202930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number406844
Device Lot Number6539439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1